Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 7, 2020, 4:20 AM CDT for Anderson County, Henderson County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2020, 4:20 AM CDT (09:20 UTC)
- Expired
- Jul 7, 2020, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:32 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 7, 3:32 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 332 AM CDT Tue Jul 7 2020 .SHORT TERM... /Issued 1226 AM CDT Tue Jul 7 2020/ /Overnight through Wednesday/ The large area of precipitation from earlier this evening continues to diminish in intensity and coverage as it moves into East Texas. In its wake, a relatively small area of more stable air is in place just to the south of the Metroplex, but this will likely recover fairly quickly. Satellite estimates of total precipitable water continue to indicate >2" PWs extend back as far west as Mineral Wells with a likely small reduction in the wake of earlier precipitation. A rough surface analysis indicates one main outflow boundary that has pushed to the south of I-20 and is in the vicinity of Waco as indicated by a tighter theta-e gradient and very subtle wind shift. Farther to the north, another outflow boundary has pushed to the northwest of the Metroplex. Our old synoptic front may be lined up somewhere near the Red River, but this may be grasping at straws. New convective development will likely be tied to weak ascent associated with a weakness in the mid level height fields and convergence along old outflows. This appears most likely from the Metroplex southward during the remainder of the overnight into the early morning hours. We've nudged PoPs just a touch farther to the north and a little higher than the latest runs of the HRRR/RAP and other high res guidance, based on the fact that there does appear to be an old outflow boundary extending from Mineral Wells to Fort Worth to Denton. We'll see if any convection can develop along this feature overnight. Otherwise, as we get into some heating of the day on Tuesday, we should see another expansion of convection generally tied to the same areas mentioned above. We'll have the highest PoPs right along the I-20 corridor into East Texas. A gradual shift eastward with convection is expected through the late afternoon and evening hours. By Tuesday night into early Wednesday, the mid level height weakness will shift to the east taking the plume of higher moisture content with it. We'll hang on to some low PoPs overnight Tuesday night and confine them to our far eastern counties on Wednesday. Highs today will top out in the upper 80s and lower 90s while they climb back into the mid 90s for Wednesday. Dunn && .LONG TERM... /NEW/ /Wednesday Night through next Tuesday/ A warming trend, with triple-digit heat by the weekend, is expected across North and Central Texas as the upper level high across the Southwest strengthens and expands east. Although model guidance attempts to send a pair of impulses from the Central Plains late this week and weekend, the upper level pattern should keep our region free of precipitation as any convection moves south/southeast along the periphery of the high. Afternoon temperatures on Thursday and Friday will warm into the mid to upper 90s, although our far western counties may reach the century-mark on Friday. With dewpoints in the low to mid 70s, heat index values will be near 104-108 degrees in a few locales on Friday. As we head into the weekend, triple-digit high temperatures and oppressive summer heat is expected due to the combination of low-level southwesterly flow and subsidence from the upper level high. Heat indices will range from the low 100s to near 112 degrees regionwide. A heat advisory will likely be needed for most of North and Central Texas this weekend and possibly early next week as the triple-digit heat persists into mid July. Garcia && .AVIATION... /Issued 1226 AM CDT Tue Jul 7 2020/ /6Z TAFs/ VFR will prevail through the overnight hours with a relative lull in convective activity. We'll likely see some redevelopment of showers and thunderstorms during the early morning hours mainly from the Metroplex southward. We'll continue with the VCTS and include a TEMPO for TSRA through mid morning. Additional showers and thunderstorms are possible during the afternoon. It's a little less certain that we'll see MVFR cigs during the morning so we'll include those in the TEMPO with convective activity. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 88 75 94 78 96 / 70 20 5 0 0 Waco 89 75 95 76 98 / 60 20 5 0 0 Paris 83 73 89 74 92 / 40 20 30 5 0 Denton 87 75 93 76 95 / 40 20 5 0 0 McKinney 87 75 92 76 95 / 50 20 10 0 0 Dallas 89 76 94 78 96 / 80 20 10 0 0 Terrell 86 75 92 75 95 / 80 20 20 0 0 Corsicana 86 75 92 76 95 / 80 20 10 0 0 Temple 89 76 96 76 98 / 20 20 5 0 0 Mineral Wells 89 73 94 75 96 / 50 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/91
Hazardous weather outlook, Jul 7, 3:32 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 AM CDT Tue Jul 7 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 AM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms are possible mainly along and south of the I-20 corridor. Locally heavy rainfall and frequent lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are possible across East Texas on Wednesday. Thunderstorms may produce strong gusty winds, brief torrential downpours, and frequent lightning. Very hot conditions are expected by the weekend with temperatures reaching and exceeding 100 degrees. Afternoon heat indices will also range from 105 to 112 degrees across North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:02 PM CDT | Areal Flood Advisory | FWD | Freestone, Henderson, Navarro | 4 hr |
| Jul 6, 7:09 PM CDT | Special Weather Statement | FWD | Henderson | 51 min |
| Jul 6, 7:11 PM CDT | Special Weather Statement | FWD | Hood | 34 min |
| Jul 6, 8:35 PM CDT | Areal Flood Advisory | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jul 6, 8:52 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson, Rains, Van Zandt | 3 hr |
| Jul 7, 3:55 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jul 7, 5:50 AM CDT | Areal Flood Advisory | FWD | Anderson | 4 hr |
| Jul 7, 7:51 AM CDT | Areal Flood Advisory | FWD | Freestone, Hill, Navarro | 6 hr |
| Jul 7, 8:24 AM CDT | Areal Flood Advisory | FWD | Ellis, Johnson | 3 hr |
| Jul 7, 8:55 AM CDT | Areal Flood Warning | FWD | Anderson, Henderson | 4 hr |
| Jul 7, 9:22 AM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Jul 7, 10:18 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone, McLennan | 3 hr |
| Jul 7, 12:01 PM CDT | Areal Flood Advisory | FWD | Limestone | 119 min |
| Jul 7, 1:18 PM CDT | Areal Flood Warning | FWD | Limestone | 117 min |
| Jul 7, 1:32 PM CDT | Areal Flood Warning | FWD | Henderson | 2 hr |
| Jul 7, 1:36 PM CDT | Special Weather Statement | FWD | Comanche | 24 min |
| Jul 7, 2:08 PM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 2 hr |
| Jul 7, 2:13 PM CDT | Areal Flood Advisory | FWD | Comanche | 3 hr |
| Jul 7, 2:44 PM CDT | River Flood Warning | FWD | Limestone | 48 hr |
| Jul 7, 3:28 PM CDT | Areal Flood Warning | FWD | Limestone | 6 hr |
| Jul 7, 4:16 PM CDT | Areal Flood Warning | FWD | Henderson | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.